Alert archive / Michigan / Tornado Warnings in 2022
Tornado Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this tornado warning at May 25, 2022, 7:02 PM EDT for Allegan County, Michigan. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2022, 7:02 PM EDT (23:02 UTC)
- Expired
- May 25, 2022, 7:18 PM EDT
- In force
- 16 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Allegan County, MI
The radar
The Grand Rapids radar (KGRR), 48 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
844
WFUS53 KGRR 252302
TORGRR
MIC005-252330-
/O.NEW.KGRR.TO.W.0001.220525T2302Z-220525T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Rapids MI
702 PM EDT Wed May 25 2022
The National Weather Service in Grand Rapids has issued a
* Tornado Warning for...
Western Allegan County in southwestern Michigan...
* Until 730 PM EDT.
* At 701 PM EDT, a severe thunderstorm capable of producing a tornado
was located 6 miles south of Fennville, or 11 miles northeast of
South Haven, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Fennville around 715 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4277 8605 4277 8575 4246 8605 4248 8622
TIME...MOT...LOC 2301Z 212DEG 23KT 4251 8610
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
MEADE2 follow-up statements
961
WWUS53 KGRR 252308
SVSGRR
Severe Weather Statement
National Weather Service Grand Rapids MI
708 PM EDT Wed May 25 2022
MIC005-252330-
/O.CON.KGRR.TO.W.0001.000000T0000Z-220525T2330Z/
Allegan MI-
708 PM EDT Wed May 25 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR CENTRAL
ALLEGAN COUNTY...
At 708 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Fennville, or 11 miles west of Allegan, moving
northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Allegan County, including the following locations... Burnips,
Hamilton and Overisel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4250 8607 4253 8615 4277 8603 4277 8589
4271 8580 4251 8600
TIME...MOT...LOC 2308Z 221DEG 26KT 4254 8607
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Kenyon615
WWUS53 KGRR 252318
SVSGRR
Severe Weather Statement
National Weather Service Grand Rapids MI
718 PM EDT Wed May 25 2022
MIC005-252327-
/O.CAN.KGRR.TO.W.0001.000000T0000Z-220525T2330Z/
Allegan MI-
718 PM EDT Wed May 25 2022
...THE TORNADO WARNING FOR CENTRAL ALLEGAN COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Grand Rapids.
LAT...LON 4250 8607 4253 8615 4277 8603 4277 8589
4271 8580 4251 8600
TIME...MOT...LOC 2316Z 212DEG 23KT 4259 8603
$$
KenyonWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at May 25, 2:52 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, May 25, 2:52 PM EDT, 4 hours 10 minutes before
Area Forecast Discussion...corrected typo National Weather Service Grand Rapids MI 252 PM EDT Wed May 25 2022 LATEST UPDATE... Discussion/Aviation/Marine .DISCUSSION...(This evening through next Wednesday) Issued at 252 PM EDT Wed May 25 2022 ...Marginal Risk Severe Southwest this Evening... Still no clear signal upstream that organized convection will be initiated this afternoon as warm advection is rather broad with no clearly defined warm front to focus on. Breaks in the clouds across central Indiana should help the cause with model guidance showing instability increasing by late afternoon into northern Indiana, although the gradient of higher instability remains just south of our forecast area. The specifics are still murky on timing of any convection moving into southern Lower Michigan as the FV3 and ARW differ on the near term evolution of convection. At this point based on current radar trends and instability gradient it appears more likely the later timing of the FV3 will verify, with the best chance for storms after 6 pm. The main threat is isolated wind damage including transient weak tornadoes. Instability wanes after 9 pm although storms could persist through 11 pm. ...Marginal Risk Severe Thursday... The surface low slowly advances northeast along the stalled front and surface convergence is greatest at the time of higher diurnal instability across the southeast zones in the late afternoon/early evening which should initiate areas of thunderstorms. Wind profiles show about 25 to 30 knots of shear with limited CAPE, which is very tall across the southeast zones but also very "skinny". Any updrafts in this area appear capable of isolated wind damage. Low to mid level shear profiles are unidirectional so the tornado threat appears to be low. Precipitable water is around 1.5 inches on Thursday and MBE vectors show storm motion 10 knots or less in the vicinity of the front, so some minor flooding is also possible. ...Fair Weather Weekend with Rising Heights... Cold front pushes through Friday with rain and some embedded thunder persisting along and ahead of the front into the evening before ending from northwest to southeast. Fair weather for Saturday and beyond as a big upper low digs in over the Rockies, building an upstream ridge/closed upper high downstream across the Midwest with temperatures climbing by to the 80s Monday through Wednesday before the western CONUS trough moves east. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 252 PM EDT Wed May 25 2022 Areas of IFR conditions this afternoon will persist overnight as rain and scattered thunderstorms can be expected. Some of the thunderstorms could have strong gusty winds, especially near AZO and BTL. Some LLWS can also be expected with winds of 45 knots at about 2 kft AGL. East winds 10 to 15 knots with gusts over 20 knots this afternoon then going south by Thursday morning. && .MARINE... Issued at 252 PM EDT Wed May 25 2022 Offshore winds will gust to 30 knots at times through tonight with waves building to near 5 feet well offshore. Winds and waves will diminish on Thursday afternoon and remain relatively light into the weekend before south winds increase to 20 knots on Sunday. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 5 PM EDT Thursday for LMZ845>849. && DISCUSSION...Ostuno AVIATION...Ostuno MARINE...Ostuno
Hazardous weather outlook, May 25, 4:38 AM EDT, 14 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 438 AM EDT Wed May 25 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-260845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 438 AM EDT Wed May 25 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Scattered thunderstorms will be likely this afternoon and evening. Some of the storms could become locally strong to severe along and south of I-94. The main threats will be localized wind damage, some large hail, and even an isolated tornado will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms will be possible again on Thursday. Storms along and east of U.S.-127 have the potential to become locally strong to severe. Winds and hail will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will be possible along and south of I-94 today. LMZ844>849-260845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 438 AM EDT Wed May 25 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will become hazardous to Small Craft today and tonight. Scattered thunderstorms will be likely this afternoon and evening. Some of the storms could become locally strong to severe along and south of South Haven. The main threats will be localized wind damage, some large hail, and even an isolated tornado will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds and waves will once again be hazardous to Small Craft on Thursday. Thunderstorms will be possible again on Thursday. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Special weather statement, May 25, 6:34 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
634 PM EDT Wed May 25 2022
MIZ064-071-252315-
Allegan MI-Van Buren MI-
634 PM EDT Wed May 25 2022
...A strong thunderstorm will impact portions of northwestern Van
Buren and western Allegan Counties through 715 PM EDT...
At 633 PM EDT, Doppler radar was tracking a strong thunderstorm near
near South Haven, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Allegan... South Haven... Bangor...
Fennville... Van Buren SP... Covert...
Hamilton... Breedsville... Grand Junction...
Glenn... Pullman... Lacota...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4241 8628 4246 8625 4250 8625 4272 8605
4254 8577 4226 8620 4231 8632
TIME...MOT...LOC 2233Z 219DEG 22KT 4235 8624
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MEADEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:42 AM EDT | Small Craft Advisory | GRR | 30 hr | |
| May 25, 6:34 PM EDT | Special Weather Statement | GRR | Allegan | 41 min |
Nearby
Tornado Warnings in Michigan, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.